MAUDE Adverse Event Report: W&H DENTALWERK BÜRMOOS GMBH S-11 SURGICAL HANDPIECE; HAND PIECE

W&H DENTALWERK BÜRMOOS GMBH S-11 SURGICAL HANDPIECE; HAND PIECE
Model Number S-11
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 02/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause and conclusions: after investigation the course of the accident could not be reconstructed in any way.The handpiece was heavily soiled and damaged.The described adverse event is a case of lack of maintenance and a user error.
 
Event or Problem Description
In preparation for the operation, a functional test of an elan electric motor from aesculap with an s-11 handpiece from w&h was carried out.The "tip" (front part) of the handpiece came loose and caused an injury to the eye of a surgical nurse.

Brand Name
S-11 SURGICAL HANDPIECE
Common Device Name
HAND PIECE
Manufacturer (Section D)
W&H DENTALWERK BÜRMOOS GMBH
ignaz-glaser strasse 53
buermoss, 5111
AU  5111
Manufacturer (Section G)
W&H DENTALWERK BÜRMOOS GMBH,
ignaz-glaser strasse 53
buermoos, 5111
AU   5111
Manufacturer Contact
gerhard weidler
ignaz-glaser strasse 53
buermoos, 5111
AU   5111
MDR Report Key19189749
Report Number3011300255-2024-00002
Device Sequence Number8474252
Product Code EGS
UDI-Device IdentifierJ021000011001
UDI-Public+J021000011001
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K011061
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberS-11
Device Catalogue Number00001100
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2024
Initial Report FDA Received Date04/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/03/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown